Cholesterol drugs linked to fatigue

March 12, 2009 1:59:01 PM PDT
If you've just started using cholesterol lowering drugs and feel tired you're not alone. A new study says there may very well be a link between the two. The study focused on two statins: Pravachol and Zocor. It found that people on these drugs reported reduced energy and activity levels.

UCLA scientists believe it could be because the drugs may cause problems by disrupting the way the body produces energy. They also believe vitamin D supplements may help such patients feel better.

But critics say the findings don't prove the medications make people tired and heart specialists remain skeptical about this study, saying it could be other factors such as lack of sleep, worry or depression.

Authors of the study say, while it only focused on two statins, it appears that other drugs included in this class have similar effects.


Load Comments